Ohio, 2005Damaging Winds in Ohio, August 5, 2005
August 5, 2005 · NWS ILN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 5, 2:52 PM EST, 23 minutes earlier.
Area forecast discussion, Aug 5, 2:52 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT FRI AUG 5 2005
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
SURFACE ANALYSIS IS A BIT COMPLEX WITH A BROAD DIFFUSE FRONT OVER FA.
IT APPEARS THE WIND SHIFT WITH THE COLD FRONT IS SOUTH OF THE OHIO
RIVER. HOWEVER...THE TD GRADIENT IS ALONG THE NORTHERN FORECAST
BORDER. KILN RADAR SHOWS SCATTERED CONVECTION SOUTH OF I-70 WITH
SOME LIGHT STRATIFORM RAIN NORTH OF I-70 AND INTO EASTERN INDIANA.
NAM AND GFS ARE IN PRETTY GOOD AGREEMENT WITH KEEPING LOW LEVEL
MOISTURE OVER FA WITH WIND SHIFT LINE SOUTH OF OHIO RIVER. FIRST
IMPRESSION WAS TO LEAVE FORECAST DRY WITH NO SYNOPTIC LIFT AND
WIND SHIFT LINE TO THE SOUTH OF FORECAST AREA. BUT WITH LOW LEVEL
MOISTURE RESULTING IN 1000 TO 2000 J/KG OVER FORECAST AREA AND A
WEAK WAVE DEPICTED ON THE NAM HAVE ADDED A 20 POP IN ACROSS THE
SOUTH. SIMILAR THINKING WAS USED FOR SUNDAY. HOWEVER, THE WIND
SHIFT BEGINS TO WORK NORTH INTO OHIO RIVER.
MAV TEMPS LOOK OK. MADE SOME MINOR ADJUSTMENTS TO HIGHS ON
SATURDAY FOR A LITTLE BETTER SUNSHINE THAN THE MAV EXPECTS AND
WARMED OVERNIGHT LOWS WITH LOW LEVEL MOISTURE HANGING AROUND.
TIPTON
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...
FOR SUNDAY DURING THE DAY...PREFER DRIER NAM SOLUTION. SO HAVE KEPT
20 POPS ACROSS THE SOUTH DURING THE DAY. THE GFS IS QUICKER WITH
RETURNING PRECIPITATION TO THE CWA AND HAS A VORT PUSHING NORTH SUNDAY.
HAVE GRADUALLY INCREASED POPS INTO MONDAY MORNING FOR ENTIRE CWA.
AFTER SUNDAY...HAVE NOT CHANGED MUCH FROM PREVIOUS FORECAST. GFS
STILL DEVELOPING A MID LEVEL TROUGH ACROSS THE REGION MIDWEEK. HAVE
MAINLY STUCK WITH DIURNAL POPS AND CLOUD COVER EXPECT ON TUESDAY
INTO WEDNESDAY AS THE GFSLR ROTATES A STRONGER VORT THROUGH THE
TROUGH. HAVE STAYED NEAR OR SLIGHTLY ABOVE GUIDANCE FOR TEMPS.
&&
.PREVIOUS DISCUSSIONS...
THE FOLLOWING WAS ISSUED AT 134 PM EDT FRI AUG 5 2005
AVIATION (18Z-18Z)...
FRNTL BNDRY ACRS REGION ATTM. FEW AREAS OF -SHRA ALONG AND NORTH
OF FRNTL BNDRY...CURRENTLY AFFECTING NRN TAF SITES
(KDAY/KCMH/KLCK). IMPRESSIVE TSTM CLUSTER MOVING ACRS SE INDIANA
APPEARS DESTINED TO AFFECT KCVG AND KLUK BY 1830-19Z TIME FRAME.
HAVE PLACED PREVAILING VCSH IN AT BOTH KCVG/KLUK/KILN WITH TEMPO
-TSRA THRU 22Z TO ACCOUNT FOR APPCHG CONVECTION. AT THIS
POINT...LOOKS LIKE THESE STORMS WOULD STAY SOUTH AND WEST OF
KILN...BUT MAY SEE THESE STORMS DVLP A LITTLE FURTHER TO NORTH AND
EAST AS AFTN PROGRESSES. FURTHER NORTH...ATMOSPHERE HAS BEEN
WORKED OVER PRETTY GOOD FROM MORNING CONVECTION SO NOT EXPECTING
ANY THUNDER. WILL KEEP VCSH INTO ERLY EVNG TO ACCOUNT FOR WDLY SCT
-SHRA. FRNTL BNDRY LOOKS TO WASH OUT SOMEWHERE ALONG/JUST SOUTH OF
OHIO RIVER OVERNIGHT. PREDOMINANT AC DECK ACRS REGION LIKELY TO
HANG THRU THE NIGHT AT ALL TAF SITES. ALL TAF SITES HAVE DEALT
WITH MVFR HZ TO SOME EXTENT OVER LAST FEW HOURS...AND WITH FRNTL
BNDRY REMAINING IN THE AREA...EXPECT VSBYS TO REMAIN IN THE 3-5SM
RANGE AT KCVG/KLUK/KILN THRU TAF FCST PERIOD. THINK ENUF DRY AIR
WILL WORK INTO DAYTON/CMH METRO AREAS TO ALLOW A BRIEF RETURN TO
VFR VSBYS FOR LATE AFTN/EVNG BEFORE DROPPING BACK TO MVFR. CANNOT
RULE OUT A COUPLE ISOLD -SHRA OVERNIGHT IN CVG AREA INVOF FRNTL
BNDRY. WILL LEAVE OUT OF KCVG/KLUK TAFS ATTM AS COVERAGE SHOULD
REMAIN VERY SPOTTY. OTHER THAN SOME LINGERING MVFR HZ IN CVG AREA
SAT MRNG...CONDITIONS SHOULD IMPROVE TO VFR.
RYAN
&&
.ILN...WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 5, 4:01 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT FRI AUG 5 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
501 AM EDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SITES
Thunderstorm Wind, Highland
- When
- August 5, 3:15 PM EST to 3:19 PM EST
- Where
- Highland County, Greenfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.350, -83.383
A tree and two large limbs were knocked down.
Thunderstorm Wind, Scioto
- When
- August 5, 5:06 PM EST to 5:10 PM EST
- Where
- Scioto County, West Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.767, -83.033
Several trees and powerlines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469153, 5468754.